Posted by Scott L. Schofield on April 17, 2000, at 20:46:02
In reply to Tried just about all , posted by Kitty on April 17, 2000, at 15:46:09
> I've tried so many AD's without long term success that I'm really depressed!
> Over the past 2 years I've been on Paxil, Celexa, Zoloft, Effexor, Pamelor, Lithium, Remeron, Prozac, Risperdal, Serzone. Each one either worked for about 2-3 months then quit, or the side effects were unbearable.
> I quit smoking in 1997 and quit drinking in 1999 and gained first 40lbs then 20 more! Yikes!
> Currently I have been on Serzone for 11 days..beginning at 200mg/day up now to 350mg/day and next week will be up to my docs recommended dosage of 400mg/day. All have been taken in two half doses a day.
> I am experiencing lethargy, some dizziness, weakness, adgitation, short term memory loss, fatigue, sadness, spaciness, drowsiness, dry mouth, muscle and joint aches.
> Are all of these symptoms normal at first? I can hardly get out of bed in the morning.
> Doc also had me on 0.5mg of Risperdal as a booster for "Prozac Poop-out" it worked for a while...then nothing. He kept me on Risperdal with the Serzone. I cut the Risperdal's in half and will cut them in half again next week and get off it, it's nasty stuff.
> I suspect my doctor may be a quack :)
If either an SSRI or Effexor provided a period of improvement, you may consider adding Wellbutrin, Ritalin, or even Dexedrine or Adderal. My first choice would be Wellbutrin. Any of these can help combat SSRI "poop-out", and recapture an antidepressant response. Wellbutrin and Ritalin can also provide some relief from the sexual side effects that many experience with the SSRIs and Effexor. I don't know if the amphetamines are also helpful in this regard. Perhaps you can choose which of the drugs you have responded to best and try adding Wellbutrin or one of the stimulants to it. Adding pindolol (Visken) might also be worth considering.
Ever try an MAO inhibitor? (I sometimes feel like an MAOI pusher)
poster:Scott L. Schofield